Alert archive / Alabama / Small Craft Advisories in 2014
Small Craft Advisory 61, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Dec 26, 2014, 11:04 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2014, 11:04 PM CST (05:04 UTC)
- Expired
- Dec 27, 2014, 6:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
937 WHUS74 KMOB 270504 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1104 PM CST FRI DEC 26 2014 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE ALABAMA WATERS OUT 60 NM UNTIL 6 AM CST... .STRONG EASTERLY WINDS NEAR 20 KNOTS OVER THE ALABAMA COASTAL WATERS WILL SUBSIDE TO 15 TO 18 KNOTS BY EARLY SATURDAY MORNING. GMZ650-670-271200- /O.NEW.KMOB.SC.Y.0061.141227T0504Z-141227T1200Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- 1104 PM CST FRI DEC 26 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. WINDS: EARLY AROUND 20 KNOTS DECREASING TO 15 TO 18 KNOTS BY EARLY SATURDAY MORNING. SEAS: 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 26, 9:41 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Dec 26, 9:41 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 941 PM CST FRI DEC 26 2014 .UPDATE...HAVE DELAYED THE ONSET OF RAIN CHANCES TO UNTIL LATE TONIGHT AND ALSO MADE MINOR ADJUSTMENTS TO CLOUD COVER TRENDS AND OVERNIGHT LOWS. UPDATE OUT SOON. /29 && .PREV DISCUSSION... /ISSUED 536 PM CST FRI DEC 26 2014/ AVIATION... 00Z ISSUANCE...VFR CONDITIONS BEGIN THE TAF PERIOD THEN WILL HAVE A MVFR CEILING DEVELOPING BY 15Z SATURDAY. PREVAILING LIGHT RAIN ALSO BEGINS AT 15Z WITH MODERATE SHOWERS PREVAILING BY 18Z. EXPECT TO SEE SOME THUNDERSTORMS MIXED IN DURING THE LATE AFTERNOON HOURS AFTER 20Z. LIGHT EASTERLY WINDS BECOME SOUTHEAST BY 18Z SATURDAY. /29 PREV DISCUSSION... /ISSUED 330 PM CST FRI DEC 26 2014/ SHORT TERM [TONIGHT THROUGH SATURDAY]...WARM CONVEYOR BELT BEGINNING TO DEVELOP ACROSS THE REGION IN RESPONSE TO THE APPROACHING LOW PRESSURE SYSTEM OVER THE SOUTHWESTERN UNITED STATES. ATMOSPHERE WILL CONTINUE TO MOISTEN AND UPPER LEVEL SOUTHWESTERLY WIND FLOW STRENGTHEN AS THIS SYSTEM APPROACHES. LAYER PRECIPITABLE WATERS SHOULD INCREASE TO CLOSE TO 2.0 INCHES (2 STANDARD DEVIATIONS ABOVE NORMAL) BY SATURDAY AFTERNOON...UP FROM .40 INCHES THIS MORNING. LIGHT RAINFALL IS EXPECTED TO BEGIN FALLING OVER OUR SOUTHEASTERN MISSISSIPPI COUNTIES LATE TONIGHT...EARLY SATURDAY MORNING THEN SOUTHWESTERN ALABAMA DURING THE MORNING AND FLORIDA BY EARLY AFTERNOON...MINOR SHORT WAVES PROPAGATING THROUGH THE NEARLY SATURATED ATMOSPHERE OVERLYING THE AREA WILL TRIGGER PERIODIC SHOWERS AND ISOLATED THUNDERSTORMS DURING THE AFTERNOON. RAINFALL TOTALS OF A HALF TO TWO INCHES ARE POSSIBLE WITH THE HEAVIEST AMOUNTS WEST...OVER SOUTHEAST MISSISSIPPI. THICKENING CLOUD COVER TONIGHT WILL KEEP OVERNIGHT LOW TEMPERATURES IN THE 40 AND 50S. DESPITE CLOUD COVER AND RAIN...WARM AIR ADVECTION OVER THE REGION WILL CREATE DAYTIME HIGHS IN THE 60S. /08 JW [SATURDAY NIGHT THROUGH SUNDAY]...AN AREA OF LOW PRESSURE WILL DEVELOP OFF THE TEXAS COAST SATURDAY NIGHT AS A SHORTWAVE DROPS INTO THE SOUTHERN PLAINS. THIS LOW WILL THEN MOVE NORTHEAST ACROSS SOUTHERN MISSISSIPPI SUNDAY MORNING AND INTO THE CAROLINAS BY SUNDAY NIGHT. THIS WILL GENERATE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY AS A COLD FRONT APPROACHES FROM THE WEST. SEVERE THUNDERSTORMS ARE NOT EXPECTED DUE TO LIMITED INSTABILITY. A MARGINAL RISK FOR A STRONG STORM MAY EXIST ON SUNDAY JUST AHEAD OF THE FRONT. HOWEVER...BY THAT POINT THE HIGHER SHEAR VALUES WILL HAVE MOVED AWAY FROM THE AREA. AT THIS TIME...THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL AMOUNTS WITH A GENERAL 1 TO 3 INCHES EXPECTED...ISOLATED HIGHER TOTALS ESPECIALLY ACROSS WESTERN AREAS. /13 LONG TERM [MONDAY THROUGH FRIDAY]...THE COLD FRONT WILL MOVE EAST OF THE AREA SUNDAY NIGHT/MONDAY MORNING WITH A DRIER AND COOLER AIRMASS MOVING INTO THE AREA THROUGH THE MIDDLE OF NEXT WEEK. RAIN CHANCES RETURN LATE IN THE WEEK AS ANOTHER AREA OF LOW PRESSURE DEVELOPS OVER THE NORTHWESTERN GULF AND MOVES NORTHEAST IN RESPONSE TO AN UPPER TROUGH MOVING INTO THE SOUTHERN PLAINS. HIGH TEMPS WILL BE IN THE UPPER 50S AND LOWER 60S THROUGH THE PERIOD. LOWS WILL GENERALLY BE IN THE 40S AND 50S. /13 MARINE...HIGH PRESSURE OVER THE AREA GRADUALLY SHIFTS EAST AS A COLD FRONT APPROACHES FROM THE WEST. IN RESPONSE...MODERATE EASTERLY FLOW GRADUALLY BECOMES SOUTHEASTERLY BY SATURDAY AFTERNOON AND TURNS SOUTHERLY SATURDAY NIGHT. A MODERATE NORTHWESTERLY FLOW FOLLOWS IN THE WAKE OF THE COLD FRONT SUNDAY NIGHT. A NORTHERLY FLOW WILL THEN PERSIST THROUGH MID WEEK. /08 JW && .PRELIMINARY POINT TEMPS/POPS... MOBILE 51 65 62 72 53 / 20 80 70 60 50 PENSACOLA 50 65 62 73 57 / 10 50 50 40 50 DESTIN 52 65 63 72 60 / 10 40 40 40 50 EVERGREEN 41 64 57 72 53 / 10 70 70 70 60 WAYNESBORO 44 63 58 68 49 / 40 100 90 90 50 CAMDEN 41 62 55 71 50 / 20 80 80 80 70 CRESTVIEW 40 64 58 74 56 / 10 40 50 40 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Dec 26, 5:16 AM CST, 17 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 516 AM CST FRI DEC 26 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-271300- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 516 AM CST FRI DEC 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF RIP CURRENTS EXISTS TODAY AND TONIGHT ALONG AREA BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MODERATE RISK OF RIP CURRENTS EXISTS ALONG AREA BEACHES THROUGH SUNDAY. AN UPPER LEVEL STORM SYSTEM ADVANCES EAST ACROSS THE SOUTHERN PLAINS ON SATURDAY...LIFTING UP THROUGH THE LOWER MISSISSIPPI RIVER VALLEY ON SUNDAY. A COLD FRONT ALSO APPROACHES FROM THE WEST OVER THE WEEKEND. DUE TO EXPECTED INCREASE AND TURNING OF THE WIND PATTERN IN THE LOWER LEVELS OF THE ATMOSPHERE...COMBINED WITH GULF MOISTURE...A FEW STRONG STORMS ARE BECOMING MORE LIKELY ON SATURDAY. WITH DAYTIME INSTABILITY BEING MINIMAL...THE RISK OF WIDESPREAD SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED TO BE REQUIRED THROUGH THURSDAY. GMZ630>635-650-655-670-675-271300- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 516 AM CST FRI DEC 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS A COLD FRONT APPROACHES FROM THE WEST...AN INCREASE IN ONSHORE FLOW AND RESULTANT MODERATE SEAS BRINGS POTENTIAL OF HAZARDOUS CONDITIONS FOR SMALL CRAFT SATURDAY AND SATURDAY NIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED AHEAD OF THIS WEATHER SYSTEM...OCCURRING MOSTLY SATURDAY AND SATURDAY NIGHT WITH A FEW STRONG STORMS POSSIBLE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 4:26 AM CST | Flash Flood Watch | MOB | Choctaw, Clarke, Monroe, Washington, Wilcox | 23 hr |
| Dec 27, 10:30 AM CST | Areal Flood Advisory | MOB | Mobile | 60 min |
| Dec 27, 11:08 AM CST | Areal Flood Advisory | MOB | Baldwin, Mobile | 52 min |
| Dec 27, 4:54 PM CST | Areal Flood Advisory | MOB | Mobile | 2 hr |
Nearby
Small Craft Advisories in Alabama, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.